A paradoxical effect of antiepileptic drugs was defined as an increased seizure frequency or severity occurring shortly after introducing a drug considered effective for that kind of epilepsy. In addition, this effect should occur at nontoxic drug serum levels. So far, pathophysiological mechanisms underlying this phenomenon have not been clarified. Recent evidence suggests that the variability of drug effects may depend on precise intrinsic properties of dynamic networks involving the drug and its binding site. Although several reports of paradoxical seizure exacerbation have been reported for levetiracetam (LEV), a possible association with focal cortical dysplasia has never been described nor investigated. In this report, we document a paradoxical effect induced by LEV monotherapy in a patient with type II focal cortical dysplasia at LEV serum levels within the therapeutic range. A hint of pathophysiological hypothesis underlying this potential relationship will be also suggested.